# SDR ENHA2003P3101

- Difficulty date: December 7, 2003
- Submitted: December 9, 2003
- Operation: Air carrier
- Aircraft: N78GA
- Make and model: Piper PA-31-350
- Aircraft serial: 318352030
- System (JASC): 2140 · Heating System
- Part: Engine
- Condition: Contaminated
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

DURING TAKE-OFF ROLL AND INITIAL CLIMB PASSENGERS NOTIFIED PIC OF SMOKE/HAZE IN THE CABIN.  THE PILOT DECLARED AN EMERGENCY AND RETURNED FOR LANDING.  THE AIRCRAFT HAD BEEN DEICED PRIOR TO DEPARTURE.  UPON FURTHER INVESTIGATION IT WAS DETERMINED THAT DEICE FLUID HAD BEEN SPRAYED SUCH THAT IT WAS ALLOWED TO ENTER THE AUX HEATER MUFF AIR INLETS. THIS AIRCRAFT IS EQUIPPED WITH STC NR SA240CH AUXILLARY HEATING INSTALLED ON LEFT ENGINE.  CAUSE OF SMOKE/HAZE DETERMINED TO BE INGESTION OF DEICE FLUID IN AUX HEATER INLETS.  FURTHER OPERATION OF HEATING SYS AFTER CLEARING DEICE RESIDUE NORMAL AND AIRCRAFT RETURNED TO SERVICE.
